CASE REPORT - SUBCUTIS DYSTROPHY IN INSULIN TREATED CIRRHOTIC PATIENT
Insulin injections can induce local dystrophies. Many reasons can be but, the most common is the same area repeatedly injected. Our subject is a 50-year-old man insulin treated, also being under medical survey because of HCV, mild Child-Puch score cirrhotic disease. Since the diabetes started, three years ago, the basal/bolus insulin regimen with 4 injections daily was a rule. Despite the hypertrophic area at the upper-outer right thigh, the patient repeatedly injected in this location. The advanced cirrhotic disease revealed altered biochemical tests including ones suggesting coagulopathy with haemorrhagic tendency. The coexistence of dystrophy helped developing a local haematoma. The clinical features are also leading to some potential inflammatory event. The first physical examination of the right thigh injected area, within three years, was followed by an ultrasound interrogation. Both local surgical maneuvers and the assessment of the infectious event, confirmed the disruption of the entire soft tissue with necrosis, haemoragic and bacterial reactions. As a consequence, the map of subcutis tissue, as well as an appropriate insulin injection technique, were taken into consideration.